MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER
Catalog Number RSR04
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device was returned to the manufacturing facility for evaluation.Visual examination of the valve under microscope revealed an off-center anomaly on the cross cut valve.Valve leakage test was conducted without stressing the valve.A leak was noted.The dilator was partially inserted through the valve, then submerged and tested.No leakage was observed.The dilator was withdrawn and the sheath submerged and tested and again no leakage was observed.The valve was then disassembled from the sheath and closely examined under magnification and an off-center anomaly was confirmed to be present on the valve.Retention samples from the reported product code/lot# combination as well as from the surrounding lots was conducted.There were no visual anomalies noted and valve leakage testing confirmed the products met manufacturing specification.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The investigation results verified that the retention samples were normal product.The returned sample failed the leak test which confirms the reported complaint.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported leakage on the involved device.Follow up communication with the user facility confirmed the following information: excessive leaking out of cross-cut valve; blood loss was less than 250ml; the procedure was completed successfully; and the patient was reported as in good condition.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key5654006
Report Number1118880-2016-00167
Device Sequence Number21074
Product Code DYB
UDI-Device Identifier00389701007335
UDI-Public00389701007335
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberRSR04
Device Lot NumberTN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2016
Initial Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 WIRE